MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW AXSOS 3 TI Ø3.5MM / L32MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW AXSOS 3 TI Ø3.5MM / L32MM; PLATE, FIXATION, BONE
Catalog Number 661432
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported: after fixation of the distal screw, the screw was broke.It seemed that the plate had some deflection when it was put in without tapping in a patient with good bone quality.It broke from the bottom of the screw head 5 mm, just over the contralateral cortex.Continued as is because there is no rescue equipment.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: note that only the broken screw head has been returned as the other part still remains implanted.Some close ups (done by the microscope) clearly show that the screw shaft got bent before breaking.This indicates that high mechanical force was applied and finally lead to this screw breakage.The broken surface shows the structures of a typical ductile overload breakage as well.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by to high mechanical force which was applied.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
CORTEX SCREW AXSOS 3 TI Ø3.5MM / L32MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9397801
Report Number0008031020-2019-02023
Device Sequence Number1954040
Product Code HRS
UDI-Device Identifier04546540686398
UDI-Public04546540686398
Combination Product (Y/N)N
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number661432
Device Lot NumberY30561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight60